MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD POSIFLUSH¿ HEPARIN LOCK FLUSH SYRINGE; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL SYSTEMS BD POSIFLUSH¿ HEPARIN LOCK FLUSH SYRINGE; INTRAVASCULAR CATHETER
Catalog Number 306514
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported a bd posiflush¿ heparin lock flush syringe was found cracked and empty of the medication.There was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
Actual sample received.The sample syringe provided has a large crack on the barrel of the syringe and torn flow wrap at the area of the crack.There is also no solution in the syringe.Tip cap is intact.120 retained samples were inspected for similar defects.No defects were found.There have been no other reported complaints for cracked or no solution in the syringe reported within the past year.Dhr: there were no non-conformances, deviations, or issues noted during the manufacture, storage, or distribution of lot 703751n.There was no planned or unplanned equipment maintenance activities performed during the manufacture of lot 703751n that may have contributed to the defects noted in the complaint.The engineering technician evaluated the complaint samples and believes the crack could have occurred at the pick and place of the carton loader machine.The pick and place may have picked the syringes improperly causing damage to the flow wrap and syringe barrel.However, this improper picking could not be replicated during the investigation.Investigation conclusion: confirmed the customer's indicated failure modes of cracked barrel and no solution were confirmed.Root cause: the cracked syringe barrel caused the solution to leak from the syringe.Based on the investigation results to date, root cause of the cracked barrel is believed to be from an isolated carton loading machine issue.

Brand Name
BD POSIFLUSH¿ HEPARIN LOCK FLUSH SYRINGE
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
9630 south 54th street
franklin WI 53132
MDR Report Key7389741
Report Number2134319-2018-00001
Device Sequence Number11097767
Product Code FOZ
UDI-Device Identifier30382903065142
UDI-Public30382903065142
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K011967
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/05/2019
Device Catalogue Number306514
Device Lot Number703751N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2018
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer03/09/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;